Posted by: JoJo | 2009-03-10

Copper-t no good, now what?

Hi doc, wonder if u can help.
I ahd the copepr t fitted 2 weeks ago and had terrible cramps. LAst week i went back to my doc and she did an xray and found it had somehow pierced my uterus and was floating around my stomach. So i had to go back into hospital to have it removed (laparoscopy).
Firstly, how common a problem is this and would the doc who put it in be at fault?

Secondly, i chose the copper t because i get bad migraines with the pill and injection (tried both) because of the hormones. What other options do i now have?
My sister in law has some small thing that was fitted under her skin in the UK that lasts 5 years. Is taht available in SA and would it be an option?

Thanks so much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

This complication occurs in less than 5% of cases and would be an accepted complication, i.e. not the fault of the doctor. Norplant is also hormonal and would have similar effects to the injectable. Your only other options are Microval, which is not as safe as the combined pill, and the Mirena, though you may not want another IUCD fitted. If your family is complete, you could consider sterilisation.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.